MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939135402010
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the catheter separated, requiring intervention.The 100% stenosed target lesion was located in the moderately tortuous and severely calcified superficial femoral artery.A 5f non-boston scientific (bsc) sheath and non-bsc guidewire were inserted along with the 4 mm x 20 mm x 144 cm coyote es balloon catheter.The coyote was being used as an anchor to advance a 6f non-boston scientific (bsc) sheath from an antegrade to a more distal position.During the procedure, the coyote catheter became trapped in the severe calcification, and when strongly pulled, the catheter separated inside the patient at about 20 cm from the distal tip.There was no reported resistance when the balloon was pulled out.The coyote catheter was removed by puncturing the dorsalis pedis artery and inserting an unknown balloon catheter from the retrograde and pushing out the coyote.The detached fragment was removed outside the body.The procedure was completed with a different device.No complications were reported, and there was no problem with the patient after the surgery.
 
Event or Problem Description
It was reported that the catheter separated, requiring intervention.The 100% stenosed target lesion was located in the moderately tortuous and severely calcified superficial femoral artery.A 5f non-boston scientific (bsc) sheath and non-bsc guidewire were inserted along with the 4mm x 20mm x 144cm coyote es balloon catheter.The coyote was being used as an anchor to advance a 6f non-boston scientific (bsc) sheath from an antegrade to a more distal position.During the procedure, the coyote catheter became trapped in the severe calcification, and when strongly pulled, the catheter separated inside the patient at about 20cm from the distal tip.There was no reported resistance when the balloon was pulled out.The coyote catheter was removed by puncturing the dorsalis pedis artery and inserting an unknown balloon catheter from the retrograde and pushing out the coyote.The detached fragment was removed outside the body.The procedure was completed with a different device.No complications were reported, and there was no problem with the patient after the surgery.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, the outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the shaft was separated 25cm from the tip.There are multiple kinks along the shaft.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the shaft was separated.

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21314282
Report Number2124215-2025-02787
Device Sequence Number18180403
Product Code LIT
UDI-Device Identifier08714729767299
UDI-Public08714729767299
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2026
Device Model NumberH74939135402010
Device Catalogue NumberH74939135402010
Device Lot Number0031570337
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: CROSSLEAD PENETRATION; GUIDEWIRE: CROSSLEAD PENETRATION; INTRODUCER SHEATH: 6F DESTINATION 45CM; INTRODUCER SHEATH: 6F DESTINATION 45CM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown